New Jersey, 2013

Wildfire in New Jersey, April 8, 2013

April 8, 2013 · NWS PHI · 2 events in 2 counties and zones

A dry start to the month of April coupled with warmer weather caused several wild fires to occur across New Jersey on the 8th. The largest wildfire occurred along train tracks in western Morris and eastern Warren Counties between Landing in Roxbury Township in Morris County and Hackettstown in Warren County.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A dry start to the month of April coupled with warmer weather caused several wild fires to occur across New Jersey on the 8th. The largest wildfire occurred along train tracks in western Morris and eastern Warren Counties between Landing in Roxbury Township in Morris County and Hackettstown in Warren County. It is suspected a malfunction on a freight train may have started the fire and leftover debris from Sandy helped the fire spread more quickly. Some roadways were closed in and around the Mount Olive International Trade Center in Mount Olive Township. (Morris County). A child care center in the area closed early. The wildfire caused the suspension of New Jersey Rail Service on the Montclair to Boonton Line and the Morris and Essex Line. In Warren County, the wildfire charred twenty-five acres in the Allamuchy Mountain State Park near Hackettstown. Firefighters from nine different municipalities helped battle the blaze. A couple of much smaller brush fires were reported along the Garden State Parkway in eastern New Jersey..

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 8, 2:58 AM EST, 5 hours 2 minutes earlier.

Area forecast discussion, Apr 8, 2:58 AM EST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 AM EDT MON APR 8 2013

.SYNOPSIS...
A FRONTAL BOUNDARY OVER THE FORECAST AREA WILL STALL AND THEN DRIFT
NORTHEAST LATE THIS AFTERNOON. ANOTHER COLD FRONT WILL APPROACH THE
FORECAST AREA LATE TONIGHT. THIS FRONT SHOULD STALL NEAR THE NEW
YORK AND PENNSYLVANIA BORDER INTO WEDNESDAY BEFORE SAGGING SLOWLY
SOUTH WEDNESDAY NIGHT AND THURSDAY. THEN, A STRONGER LOW PRESSURE
SYSTEM EMERGING FROM THE ROCKIES IS FORECAST TO MOVE THROUGH THE
MIDDLE ATLANTIC STATES ON FRIDAY BRINGING A MORE VIGOROUS COLD FRONT
TO THE COAST. HIGH PRESSURE SYSTEM SHOULD THEN START BUILDING
EASTWARD AND REACH THE APPALACHIANS BY SUNDAY MORNING.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A 06Z SURFACE ANALYSIS PLACED LOW PRESSURE NEAR FAR NORTHERN MAINE.
A COLD FRONT WAS DRAPED FROM THIS LOW SOUTHWESTWARD TO NORTHWEST NEW
JERSEY THEN TO WEST VIRGINIA. HIGH PRESSURE WAS EAST OF THE
CAROLINAS. AN UPPER AIR ANALYSIS SHOWED A NEARLY ZONAL FLOW FROM THE
PLAINS TO THE EAST COAST, WITH A SHORT WAVE EMBEDDED WITHIN ACROSS
THE CENTRAL PLAINS. A MORE NOTED TROUGH WAS ACROSS THE PACIFIC
NORTHWEST. THERE WERE SEVERAL AREAS OF FOCUSED 850 MB WAA FROM THE
MIDWEST TO THE SOUTHERN PLAINS.

LOW PRESSURE TRACKING JUST NORTH OF NEW ENGLAND EARLY THIS MORNING
WILL CONTINUE TO SHIFT EASTWARD TODAY. AN ASSOCIATED COLD FRONT WILL
THEREFORE SETTLE INTO OUR AREA, HOWEVER IT SHOULD TEND TO STALL FOR
A TIME. THIS BOUNDARY SHOULD GENERALLY BE ON THE WEAK SIDE AS THE
FOCUS TURNS TOWARD THE GREAT LAKES WITH A SECONDARY SURFACE LOW.
THIS WILL HELP TO STRENGTHEN THE LOW-LEVEL WAA UP THE OHIO VALLEY
DURING THE COURSE OF THE DAY, THEN INTO OUR AREA TOWARD EVENING. AS
THIS OCCURS, THE FLOW IS FORECAST TO EVENTUAL INCREASE AND THEREFORE
THE FRONTAL BOUNDARY SHOULD START TO SHIFT NORTHWARD AS A WARM
FRONT. IT DOES APPEAR THAT THE BULK OF THE FRONTAL BOUNDARY LIFT AND
WAA/ISENTROPIC UPGLIDE IS FARTHER TO OUR WEST DUE TO MORE FOCUSED
WAA. AS A RESULT, WE TRIMMED THE POPS BACK AND DELAYED THE MENTION
UNTIL LATER THIS AFTERNOON ACROSS THE FAR NORTHWEST ZONES.

THE SURFACE FLOW IS FORECAST TO SHIFT TO MORE WESTERLY AND WEAKEN
FOR A TIME TODAY AS THE BOUNDARY SETTLES INTO THE REGION. THE
LESSENING OF THE WIND FIELD COMBINED WITH A MUCH WARMER BOUNDARY
LAYER OVER LAND SHOULD ALLOW FOR THE FLOW TO SHIFT SOUTH-SOUTHEAST
CLOSER TO THE COAST THIS AFTERNOON. ELSEWHERE A SOUTH-SOUTHWEST WIND
IS ANTICIPATED TO DEVELOP. THE MORE SOUTHERLY COMPONENT IS
ANTICIPATED TO KEEP THE COASTAL LOCALES COOLER, AND THERE COULD BE A
DECENT SEA BREEZE CIRCULATION DEVELOPING THIS AFTERNOON ESPECIALLY
IF THE FLOW WEAKENS LONG ENOUGH. WE TRIED TO FACTOR THIS INTO OUR
HIGH TEMPERATURES.

AS FOR HIGH TEMPERATURES, WE GENERALLY USED AN EVEN MOS BLEND WITH
SOME ADJUSTMENTS ESPECIALLY ALONG THE COAST. THE LAMP/LAV GUIDANCE
WAS INCORPORATED INTO THE HOURLY TEMPERATURE AND DEW POINT GRIDS AT
LEAST FOR THIS MORNING TO HELP WITH ONGOING TRENDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
A FAIRLY QUICK MOVING IMPULSE IS FORECAST TO TRACK ACROSS THE GREAT
LAKES AND THEN NORTH OF OUR AREA DURING THE NIGHT. AS THIS SHORT
WAVE AND ASSOCIATED SURFACE LOW TRACKS TO OUR NORTH, INCREASING
LOW-LEVEL WAA AND ALSO LOW TO MID LEVEL FLOW RESULTS. THE MORE
FOCUSED WAA IS FROM OUR NORTHERN ZONES ON NORTHWARD, WITH EVEN SOME
HINTS OF SOME INSTABILITY DEVELOPING. THE FORECAST SOUNDINGS ARE
HINTING AT THIS, AND THERE COULD BE ENOUGH MLCAPE TO GENERATE
ELEVATED THUNDER. GIVEN THE INCREASING 850 MB FLOW DUE TO THE
ARRIVAL OF A LOW-LEVEL JET, COMBINED WITH THE WAA, THIS COULD BE
ENOUGH TO PRODUCE SOME SHOWERS AND PERHAPS EVEN ISOLATED THUNDER. WE
THEREFORE CONFINED SLIGHT CHC AND CHC POPS TO THE NORTHERN HALF OF
THE CWA DURING THE COURSE OF THE NIGHT. WE DID ADD IN A SLIGHT CHC
OF THUNDER ACROSS THE FAR NORTH AS WELL MAINLY FROM MIDNIGHT AND
INTO THE EARLY MORNING HOURS.

THE INCREASING FLOW COMBINED WITH THE WAA SHOULD HELP PUSH THE
LEFTOVER SURFACE BOUNDARY BACK NORTH AS A WARM FRONT. THIS WILL
RESULT IN MILD TEMPERATURES THROUGH THE NIGHT. IT IS POSSIBLE THAT
THE TEMPERATURES MAY RISE SOME ESPECIALLY TOWARD DAYBREAK DUE TO THE
INCREASED LOW-LEVEL FLOW AND STRENGTHENING WAA AS THE SURFACE LOW
TRACKS TO OUR NORTH.

ONE MORE ITEM OF POSSIBLE INTEREST IS THE POTENTIAL FOR FOG. THERE
COULD BE SOME FOG DEVELOPMENT OVERNIGHT AS THE SOUTHERLY FLOW HELPS
TO ADVECT IN MORE MOISTURE. SINCE THE FLOW IS FORECAST TO STRENGTHEN
ABOVE THE SURFACE, WE ARE NOT ANTICIPATING RADIATIONAL COOLING FOG
HOWEVER ADVECTION FOG MAY OCCUR. THIS COULD PARTICULARLY BE THE CASE
IF THE SURFACE DEW POINTS RISE INTO OR ABOVE THE MID 50S. THE OCEAN
WATER TEMPERATURES ARE STILL ON THE COOL SIDE, THEREFORE A WARMER
AND MORE MOIST AIRMASS ADVECTING OVER THIS COULD RESULT IN SOME FOG.
AS OF NOW WE DID NOT INCLUDE THIS GIVEN LOWER CONFIDENCE ON HOW THE
MOISTURE ADVECTION EVOLVES.

AS FOR LOW TEMPERATURES, AN EVEN GFS/NAM MOS BLEND WAS USED WITH
JUST SOME MINOR TWEAKS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
TWO STEPS FORWARD, ONE STEP BACK ON THE LONG TERM AS THE MODELS
CONSENSUS SAGGED A LITTLE ALONG WITH THE FRONTAL BOUNDARY. THE GFS
INITIALIZATION DID LOOK BETTER THAN THE WRF-NMMB AND BOTH MODELS
WERE NOT TOO BAD AT 850MB. AT 925MB THERMALLY NOT AS CONTRASTY AS
THE SOUNDINGS WERE SHOWING. WHILE THERE HAS BEEN STEADY CONSENSUS
ABOUT THE FRONTAL BOUNDARY POSITION INTO WEDNESDAY, THERE HAS BEEN A
SOUTHWARD DRIFT AFTER THAT WITH THE MEDIUM RANGE MODELS AND A
GREATER SOUTHWARD JOG BY THE ECMWF. IT WOULD SEEM DIFFICULT FOR THE
POLAR VORTEX AND THE CHILLY ATLANTIC TO NOT WIN ONE DAY FOR THE
WINDBREAKER AND THURSDAY REMAINS THE MOST LIKELY ONE FOR THIS TO
OCCUR.

GLANCING AT THE FORECAST SOUNDINGS INTO WEDNESDAY, WE ARE FINDING
THEM FAIRLY CAPPED IN THE SOUTHERN PART OF OUR CWA AND FAIRLY HIGH
BASED CAPES IN THE NORTHERN PART OF OUR CWA. GIVEN THAT THE FRONTAL
BOUNDARY IS NOT LIKELY PEGGED EXACTLY WITHIN 50 MILES, WE WILL HAVE
TO GIVE IT SOME AVERAGE UNCERTAINTY AND THUS MOST OF THE SHAVINGS OR
REMOVALS OF POPS HAVE BEEN IN THE SOUTH.

ON TUESDAY PRECIPITATION ASSOCIATED WITH THE RETREATING NORTHWARD
FRONTAL BOUNDARY MIGHT JUST LINGER NORTH EARLY. THEN A LATE SLIGHT
CHANCE FOR THUNDER WAS LEFT WEST AS A COMPROMISE BETWEEN THE
WRF-NMMB AND GFS INSTABILITY FIELDS AS WELL AS LOCALE OF THE LOW
LEVEL THETA E RIDGE. OVERALL CLOSE TO WHERE THE COLD FRONTAL
BOUNDARY LINGERS. ALL MODELS SUPPORT THUNDER, BUT THE LEVEL OF FREE
CONVECTION IS FAIRLY HIGH AND THUS POPS WERE KEPT LOW. STAT GUIDANCE
MAX TEMPS LOOK FAIRLY REASONABLE BASED ON FCST 925MB TEMPS. THE
OFFSHORE FLOW FORECAST WAS NOT THAT STRONG AND WE SUSPECT A SEA
BREEZE MIGHT FORM RELATIVELY EARLY AND KEEP TEMPS ALONG AND NEAR THE
IMMEDIATE SHORE COOLER.

TUESDAY NIGHT LOW POPS WERE KEPT NORTHWEST. WE SUPPOSE THUNDER IS
STILL POSSIBLE, BUT HERE WE SIDED WITH THE ECMWF AS THE OVERALL
SUPPORT WAS MARGINAL.

WEDNESDAY LOOKS LIKE THE DAY FOR THE HIGHEST TEMPERATURES OF THE
WEEK AND WE MAY THREATEN RECORD HIGHS AS THEY ARE RELATIVELY LOW.
THE DP/DT SAG SOUTH STARTS GETTING APPARENT AS THE DAY CONTINUES, SO
HIGHEST CONFIDENCE ABOUT TOASTY TEMPS ARE SOUTH. AS IS TYPICALLY THE
CASE, THE OFFSHORE FLOW IS FORECAST TO BE STRONGEST ON THIS DAY AND
THUS A LATER SEA BREEZE IS EXPECTED AND TO STRUGGLE MOVING WEST.
EVEN THE SOUTHERNMOST FNTL TRACK ECMWF DOES NOT HAVE MUCH PCPN IN
OUR CWA AND THUS LOW POPS WERE IN THE NORTHERN THIRD OF OUR CWA.
SIMILAR LOOK TO THE FORECAST SOUNDINGS, FAIRLY HIGH BASED CAPES WITH
NEAR MAXIMUM TEMPERATURE CONVECTIVE TEMPS.  WE USED THE FCST AFTN
925MB TEMPS FOR MAX TEMPS, IF ANYTHING AN EVER SO SLIGHT DOWNWARD
ADJUSTMENT FROM STAT GUIDANCE.

THEN FROM WEDNESDAY NIGHT INTO FRIDAY WE HAVE TO ACCOUNT FOR SOME
MODELING UNCERTAINTY FIRST WITH THE FRONT BACKDOORING ON THURSDAY AS
THE ECMWF TRULY HAS OR THE DP/DTING OF THE GFS WERE IT TO CONTINUE.
GIVEN THAT MOST OF THE FCST PRECIPITATION HAS BEEN IN THE COOL(ER)
SECTOR, WE BROUGHT POPS DOWN TO OUR SOUTHERN BORDER ON THURSDAY. DUE
TO THE SOUTHWARD ADJUSTMENT BY THE MODELS AND THE IDEA THAT THE
BACKDOOR IN APRIL NORMALLY WILL HAVE ITS DAY, WE ADJUSTED
TEMPERATURES DOWNWARD. MORE CONFIDENT ABOUT THIS NORTH THAN SOUTH.

WHILE THE GFS IS FAST AND THE ECMWF IS SLOWER AND THE REALITY OF
LATE HAS BEEN 2/3RDS TO 3/4TH TOWARD THE GFS, WE HAVE CENTERED
THURSDAY NIGHT WITH THE HIGHEST POPS. THE MEDIUM RANGE MODELS THOUGH
ARE FAIRLY SIMILAR IN PASSING A DECENT LOW PRESSURE SYSTEM AND A
SUPPORTING ENTRANCE REGION OF THE 250MB JET THROUGH OUR CWA. WHILE
THE SYSTEM WILL BE CAPABLE OF SUPPORTING CONVECTION, THE TIMING MAY
NOT BE OPPORTUNE FOR STRONGER CONVECTION UNLESS THE SLOWEST ECMWF
SOLN WERE TO VERIFY.

THEN IMPROVING CONDITIONS FOR THE UPCOMING WEEKEND WITH HIGHER
CONFIDENCE OF A DRY DAY FOR SUNDAY THAN SATURDAY. BOTH DAYS SHOULD
HAVE TEMPERATURES CLOSER TO NORMAL.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THROUGH TODAY...PERHAPS SOME LOCALIZED LIGHT FOG EARLY, OTHERWISE
VFR. LIGHT SOUTH TO WEST WINDS FOR AWHILE, THEN TURNING
SOUTH-SOUTHWEST 5-10 KNOTS THIS AFTERNOON. THE WIND MAY TURN MORE
SOUTHEAST AT KILG, KACY AND KMIV DUE TO A POSSIBLE BAY/SEA BREEZE
INFLUENCE.

TONIGHT...GENERALLY VFR. HOWEVER, PERHAPS SOME MVFR FROM NEAR KRDG
TO KTTN ON NORTHWARD WITH A FEW SHOWERS. SOME FOG MAY DEVELOP DURING
THE OVERNIGHT ESPECIALLY CLOSER TO THE COAST AS DEW POINTS RISE. THE
FOG POTENTIAL IS OF LOWER CONFIDENCE. SOUTH-SOUTHWEST WINDS MAINLY
5-10 KNOTS AT THE SURFACE, HOWEVER THESE INCREASE TO AROUND 40 KNOTS
AT 2,000 FEET FOR A TIME OVERNIGHT. THIS MAY BE RELATIVELY SHORT IN
DURATION, THEREFORE NO MENTION OF LOW-LEVEL WIND SHEAR AT THIS TIME
IN THE TAFS.

OUTLOOK...
LATE MONDAY NIGHT...SOME MVFR POSSIBLE NORTH, OTHERWISE VFR.

TUESDAY THROUGH WEDNESDAY...MAINLY VFR. WIDELY SCATTERED MVFR
SHOWERS OR TSTMS ARE POSSIBLE EACH DAY NEAR A STALLED FRONT NORTH.
THERE COULD ALSO BE SOME MORNING FOG OR LOW CLOUDS ON WEDNESDAY.
STRONGER SEA BREEZE FRONT MORE LIKELY ON TUESDAY.

THURSDAY...UNCERTAINTY AS TO THE FRONTAL BOUNDARY AND THUS A HIGHER
CHANCE OF MVFR CONDITIONS AND AN ONSHORE FLOW. HIGHER CHANCE OF
SHOWERS AND TSTMS ALSO WITH AT LEAST MVFR CONDITIONS.

THURSDAY NIGHT THROUGH FRIDAY...MORE WIDESPREAD MVFR TO IFR
CONDITIONS EXPECTED AS MORE SCATTERED TO NUMEROUS SHOWERS AND TSTMS
ARE FORECAST.

&&

.MARINE...
THE SYNOPTIC SETUP IS COMPRISED OF A COLD FRONT THAT STALLS ACROSS
THE AREA FOR A TIME TODAY, THEN LIFTS BACK NORTHWARD AS A WARM FRONT
THIS AFTERNOON AND TONIGHT. THIS WILL BE DUE TO LOW PRESSURE
TRACKING TO OUR NORTH TONIGHT. AS THIS ALL OCCURS, THE WINDS WILL BE
SHIFTING AROUND SOME THROUGH TONIGHT. A SOUTHERLY FLOW EARLY THIS
MORNING SHOULD SHIFT TO THE WEST FOR A TIME BEFORE SHIFTING BACK TO
THE SOUTH THIS AFTERNOON. THE FLOW IS FORECAST TO WEAKEN TODAY AS A
LOW-LEVEL JET SHIFTS TO OUR EAST EARLY THIS MORNING. AS THIS OCCURS
AND THE BOUNDARY LAYER WARMS CONSIDERABLY OVER LAND, A SEA AND BAY
BREEZE SHOULD DEVELOP. THIS COULD ENHANCE THE WINDS SOME NEARSHORE
AND UP DELAWARE BAY. HOWEVER, THE WINDS ARE ANTICIPATED TO REMAIN
BELOW 25 KNOTS TODAY.

THE SOUTHERLY FLOW IS ANTICIPATED TO INCREASE TONIGHT AS ANOTHER
LOW-LEVEL JET ARRIVES. WHILE THE SURFACE FLOW SHOULD RESPOND, THE
MUCH WARMER AIRMASS ABOVE THE COOLER WATERS SHOULD TEND TO LIMIT THE
VERTICAL MIXING. AS A RESULT, THERE IS LOWER CONFIDENCE THAT 25
KNOTS CAN BE ATTAINED TONIGHT. THE SOUTHERLY FLOW HOWEVER MAY BUILD
THE SEAS TO AROUND 5 FEET FOR A TIME THROUGH TONIGHT, ALTHOUGH THIS
SHOULD BE FARTHER OFFSHORE. GIVEN THE MARGINAL LOOK OF THIS ATTM, WE
OPTED TO HOLD OFF ON A SMALL CRAFT ADVISORY.

OUTLOOK...
THE FORECAST DILEMMA THROUGHOUT THE OUTLOOK PERIOD IS THE RESOLUTION
OF WARMER AIR, SOMETIMES WITH SMALL CRAFT ADVISORY WINDS JUST ABOVE
THE SURFACE, PASSING OVER COOLER WATER. ALSO A PERSISTENT SOUTHERLY
FLOW WILL BE GENERATING SWELLS WITH OUR OCEANIC MARINE ZONES NEAR
THE WESTERN EDGE OF THE SMALL CRAFT ADVISORY LEVEL CRITERIA INTO
THURSDAY. WE OUTLOOKED CONSERVATIVELY BASED ON THE UNFAVORABLE
THERMAL PROFILE FOR MIXING AND THE LIKELIHOOD THAT GUIDANCE AND THUS
BY DEFAULT SWELLS ON WAVE WATCH WOULD BE TOO HIGH. CONVERSELY LESS
WINDS WITH HIGHER DEW POINTS THAN WATER TEMPS MIGHT GENERATE SOME
FOG. SREF ENSEMBLE GUIDANCE IS GIVING US THE LOW CHANCE ON BOTH
TUESDAY AND WEDNESDAY NIGHTS.

GREATER CONFIDENCE ABOUT SMALL CRAFT ADVISORY CONDITIONS BEING MET
AS WE MOVE FROM THURSDAY MORNING INTO THURSDAY EVENING AS THE LAST
FRONTAL LOW PRESSURE SYSTEM MOVES CLOSER TO OUR AREA. THE FORECAST
LLJ IS FAIRLY ROBUST AND EVEN WITH THE SAME THERMAL PROFILE WE
SUPPOSE THERE IS ONLY SO MUCH AN INVERSION CAN DO. REGARDLESS THE
SWELLS BETWEEN THE HIGH OFFSHORE AND THE APPROACHING LOW SHOULD
GENERATE SMALL CRAFT ADVISORY LEVEL SWELLS ON THE OCEAN. ADDED
COMPLICATION WITH THE WIND FIELD AND CONVECTION WOULD BE THE CHANCE
OF SPECIAL MARINE WARNING LEVEL THUNDERSTORMS.

&&

.CLIMATE...
RECORD HIGH TEMPS FOR WEDNESDAY...

ATLANTIC CITY.........85 IN 1922.
PHILADELPHIA..........87 IN 1922.
WILMINGTON............84 IN 1922.
ALLENTOWN.............85 IN 1922.
TRENTON...............83 IN 1922.
GEORGETOWN............82 IN 1991.
READING...............85 IN 1922.
MOUNT POCONOS.........77 IN 1922.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI/NIERENBERG
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...GIGI
AVIATION...GIGI/GORSE/NIERENBERG
MARINE...GIGI/GORSE
CLIMATE...GIGI
Hazardous weather outlook, Apr 8, 2:59 AM EST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
359 AM EDT MON APR 8 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-090800-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
359 AM EDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-090800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
359 AM EDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Morris

When
April 8, 8:00 AM EST to 4:00 PM EST
Where
Morris forecast zone
Reported by
Newspaper
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Wildfire, Warren

When
April 8, 8:00 AM EST to 4:00 PM EST
Where
Warren forecast zone
Reported by
Newspaper
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2013Every state in 2013This day in weather historyWarnings in New Jersey, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447059, 447060.